MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a routine left heart catheterization, the hemostatic valve leaked with a wire and catheter inserted.The patient was in stable condition.The estimated blood loss was less than 250cc's.The reported event did not result in patient injury and/or medical or surgical intervention.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 07 mar 2024: no sheaths were exchanged during the procedure.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A3b: gender: n/a.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: interventional cardiologist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.This reported event has been reassessed and deemed not reportable based upon the investigation of the actual sample.Based upon the inspection of the returned sample the reported event was reassessed and deemed not reportable.Inspection of the returned sample upon receipt found that the one 6fr ds sheath and dilator were returned for assessment.No visual abnormalities were seen on the sheath nor dilator.The sheath valve was subjected to leak testing without anything inserted in it and with the dilator inserted in it.The valve passed leak testing in both instances.The valve was disassembled and assessed.No damage was seen on the valve.The complaint cannot be confirmed for valve leakage because the sample passed leak testing.The exact root cause of the valve leakage experienced by the user could not be determined.The likely root cause of the leak during the procedure is that the catheter that was inserted into the valve was pressed down on the valve in such a way that the leaflets were held open, allowing some fluid to leak.No failure mode was detected on the returned device.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).Therefore, this event is currently deemed a non-reportable event.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key18991634
Report Number1118880-2024-00044
Device Sequence Number12660192
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public00389701011332
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model NumberN/A
Device Catalogue Number50-1060
Device Lot Number0000474561
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite